MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-28
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).There was a clinically significant delay in the procedure, but there was no adverse patient sequela reported.No additional information was provided.Medical devices: guide wire: joker, bmw elite ii, stent: xience alpine 3.25 x 23mm.Evaluation summary: the device was returned for analysis.The reported kinked and stretched inner member were confirmed.The reported deflation issues were not confirmed due the condition the device was returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was not able to determine a conclusive cause for the reported inner member damage (kinked and stretched).Additionally, the reported deflation issue appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in a moderately tortuous mid left anterior descending artery (lad) that was 90% stenosed.An unspecified guide wire crossed the lesion and an optical frequency domain imaging (ofdi) was performed.Pre-dilatation was then done with a 3.0 x 15 mm traveler balloon dilatation catheter at 8 atmospheres (atms) three times.A 3.0 x 28 mm xience alpine stent was implanted in the lesion and was dilated three times at 10 atms, 12 atms and 12 atms, and then a 3.25 x 23 mm xience alpine stent was deployed proximally to the implanted stent (overlapping it) at 10 atms four times.Another ofdi was performed and it was determined that further post-dilatation was needed for the 3.0 x 28 mm xience alpine stent.Therefore, the stent delivery balloon of the 3.0 x 28 mm xience alpine stent was reinserted to post dilate it at 18 atms.However, the balloon would not deflate; therefore, negative pressure was applied several times with an inflation device to inflate the balloon but it was still not possible to deflate it.Then, an unspecified guide wire and an unspecified microcatheter were advanced in order to rupture the balloon; however, this attempt also failed.After 9 minutes, it was then noted under cine that the balloon gradually deflated on its own.Therefore, the stent delivery system was removed from the anatomy, the stent remained implanted in the lesion and no further treatment was performed at that time.It was noted that the inner member inside the balloon was stretched and kinked.There was no issue in inflating and deflating the balloon outside the anatomy.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the reported deflation issues were not confirmed as functional testing met specification.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7509002
Report Number2024168-2018-03517
Device Sequence Number217400
Product Code NIQ
UDI-Device Identifier08717648199370
UDI-Public08717648199370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2018
Device Catalogue Number1125300-28
Device Lot Number5062641
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;